MAUDE Adverse Event Report: SMITH & NEPHEW, INC. OSTEORAPTOR 2.3 W/ 1 UB COBRAID BLACK; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE

SMITH & NEPHEW, INC. OSTEORAPTOR 2.3 W/ 1 UB COBRAID BLACK; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Model Number 72201992
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/27/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal complaint reference (b)(4).
 
Event or Problem Description
It was reported that during an unknown procedure, during the insertion of the anchor, it was bent and broken.Procedure was successfully completed with the same device.No significant delay and no patient complications were reported.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
The reported device, used in treatment, was received for evaluation.There was a relationship found between the returned device and the reported incident.A visual inspection revealed that the anchor had been deployed from the device.The device inserter was slightly bent at the distal end.The anchor was returned with a severe bend at the eyelet and deformation on the surrounding threads.There was significant debris on the anchor.The suture had not been removed.A review of the device records showed there were no indications to suggest that the product did not meet manufacturing specification or would not be able to perform as intended.A complaint history review concluded this was an isolated event.A review of risk management files found that the reported failure was documented appropriately.A review of the instructions for use found the following warnings and precautions related to the reported failure: breakage of the suture anchor can occur if the insertion site is not prepare with the recommended drill prior to implantation.Ensure the anchor placement is aligned with the drilled hole.Proper alignment is essential for successful repair.Use of excessive force during insertion can cause failure of the suture anchor or insertion device.A clinical investigation concluded that based on the limited information the patient impact beyond local irritation/discomfort, and/or migration, tissue inflammation and/or pain cannot be determined.The anchor is implantable, so biocompatibility is not an issue.No further clinical/medical assessment is warranted at this time.The complaint was confirmed.Factors that could have contributed to the reported event include excessive force on the device, off-axis insertion, or improper preparation of the insertion site.

Brand Name
OSTEORAPTOR 2.3 W/ 1 UB COBRAID BLACK
Common Device Name
FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
MDR Report Key11091647
Report Number1219602-2020-02188
Device Sequence Number2712632
Product Code MAI
UDI-Device Identifier03596010615534
UDI-Public03596010615534
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K151105
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/22/2024
Device Model Number72201992
Device Catalogue Number72201992
Device Lot Number2033493
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/23/2021
Initial Date Received by Manufacturer 12/10/2020
Supplement Date Received by Manufacturer03/09/2021
Initial Report FDA Received Date12/29/2020
Supplement Report FDA Received Date03/12/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;